Alert archive / California / Wind Advisories in 2012

Wind Advisory 3, NWS Hanford, CA

January 22, 2012

NWS Hanford, CA issued this wind advisory at Jan 22, 2012, 1:56 PM PST. It took effect at Jan 23, 2012, 1:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 1:56 PM PST (21:56 UTC)
In effect from
Jan 23, 2012, 1:00 AM PST
Expired
Jan 23, 2012, 5:49 PM PST
In force
17 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WWUS76 KHNX 222156
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
156 PM PST SUN JAN 22 2012

CAZ089-231200-
/O.NEW.KHNX.WI.Y.0003.120123T0900Z-120123T1500Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
156 PM PST SUN JAN 22 2012

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM PST MONDAY FOR
THE WEST CENTRAL SAN JOAQUIN VALLEY. 

A PACIFIC STORM SYSTEM WILL MOVE INTO AND ACROSS CENTRAL
CALIFORNIA TONIGHT AND MONDAY BRINGING GUSTY WINDS.

* WINDS: SOUTHEAST 15 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. WIND
  SHIFTING TO WEST IN THE EARLY MORNING.

* TIMING: WINDS DEVELOPING THIS EVENING WITH THE STRONGEST SPEEDS
  OCCURRING DURING THE OVERNIGHT HOURS. WINDS DIMINISHING IN THE
  EARLY MORNING.

* LOCATIONS INCLUDE: PACHECO PASS...LOS BANOS...COALINGA...MENDOTA.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DANGEROUS. CROSS WINDS ON INTERSTATE 5 AS WELL AS HIGHWAY 152
  OVER PACHECO PASS AND HIGHWAY 198 FROM LEMOORE WEST TO THE
  FRESNO COUNTY LINE WILL IMPACT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ091-231200-
/O.NEW.KHNX.WI.Y.0003.120123T1200Z-120123T1800Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
156 PM PST SUN JAN 22 2012

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST MONDAY FOR
THE SOUTHWESTERN SAN JOAQUIN VALLEY. 

A PACIFIC STORM SYSTEM WILL MOVE INTO AND ACROSS CENTRAL
CALIFORNIA TONIGHT AND MONDAY BRINGING GUSTY WINDS.

* WINDS: SOUTHEAST 15 TO 30 MPH WITH GUSTS TO AROUND 50 MPH LATE
  TONIGHT. WIND SHIFTING TO WEST IN THE MORNING.

* TIMING: LATE TONIGHT UNTIL MID-MORNING MONDAY.

* LOCATIONS INCLUDE: LEMOORE...AVENAL...CORCORAN...KETTLEMAN
  CITY...AND TAFT.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DANGEROUS DUE TO CROSS WINDS...ON HIGHWAYS 41...46...58...AND
  166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ098-099-231200-
/O.NEW.KHNX.WI.Y.0003.120123T1800Z-120124T0300Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
156 PM PST SUN JAN 22 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST MONDAY FOR
THE KERN COUNTY DESERTS. 

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING: MID-MORNING MONDAY UNTIL EARLY MONDAY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...CHINA LAKE...AND RIDGECREST.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DANGEROUS DUE TO CROSS WINDS ON HIGHWAYS 14...58...178 AND U.S.
  395. AREAS OF BLOWING DUST ARE POSSIBLE AND COULD LOCALLY
  REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
4 follow-up statements
199 
WWUS76 KHNX 231140
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
340 AM PST MON JAN 23 2012

CAZ089-231500-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-120123T1500Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
340 AM PST MON JAN 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING FOR
THE WEST CENTRAL SAN JOAQUIN VALLEY. 

A PACIFIC STORM SYSTEM MOVING INTO AND ACROSS CENTRAL CALIFORNIA
TODAY WILL BRING GUSTY WINDS.

* WINDS: SOUTHEAST 15 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. 
  WIND SHIFTING TO WEST IN THE EARLY MORNING. 

* TIMING: THE STRONGEST WIND SPEEDS WILL OCCUR DURING THE
  OVERNIGHT HOURS. WINDS WILL DIMINISH AFTER SUNRISE.

* LOCATIONS INCLUDE: LOS BANOS...COALINGA...MENDOTA.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DANGEROUS. CROSS WINDS ON INTERSTATE 5...AS WELL AS HIGHWAY 152
  OVER THE PACHECO PASS AND HIGHWAY 198 FROM LEMOORE WEST TO THE
  FRESNO COUNTY LINE...WILL IMPACT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ091-231800-
/O.CON.KHNX.WI.Y.0003.120123T1200Z-120123T1800Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
340 AM PST MON JAN 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. 

A PACIFIC STORM SYSTEM MOVING INTO AND ACROSS CENTRAL CALIFORNIA
TODAY WILL BRING GUSTY WINDS.

* WINDS: SOUTHEAST 15 TO 30 MPH WITH GUSTS TO AROUND 50 MPH EARLY
  THIS MORNING. WIND SHIFTING TO WEST LATER IN THE MORNING.

* TIMING: THROUGH MID MORNING.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DANGEROUS DUE TO CROSS WINDS ON HIGHWAYS 41...46...58...AND
  166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ098-099-232000-
/O.CON.KHNX.WI.Y.0003.120123T1800Z-120124T0300Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
340 AM PST MON JAN 23 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING FOR THE KERN COUNTY DESERTS. 

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING: FROM MID MORNING THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST. 

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DANGEROUS DUE TO CROSS WINDS ON HIGHWAYS 14...58...178 AND 
  U.S. 395. AREAS OF BLOWING DUST ARE POSSIBLE AND COULD 
  LOCALLY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
823 
WWUS76 KHNX 231442
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
642 AM PST MON JAN 23 2012

CAZ089-231800-
/O.EXT.KHNX.WI.Y.0003.000000T0000Z-120123T1800Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
642 AM PST MON JAN 23 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. 

A PACIFIC STORM SYSTEM MOVING INTO AND ACROSS CENTRAL CALIFORNIA
TODAY IS BRINGING GUSTY WINDS.

* WINDS: SOUTHEAST 15 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. WIND
  SHIFTING TO WEST DURING THE MORNING.

* TIMING: WIND GUSTS WILL CONTINUE THROUGH MID MORNING.

* LOCATIONS INCLUDE: LOS BANOS...COALINGA...MENDOTA.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DANGEROUS. CROSS WINDS ON INTERSTATE 5...AS WELL AS HIGHWAY 
  152 OVER THE PACHECO PASS AND HIGHWAY 198 FROM LEMOORE WEST 
  TO THE FRESNO COUNTY LINE...WILL IMPACT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ091-231800-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-120123T1800Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
642 AM PST MON JAN 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. 

A PACIFIC STORM SYSTEM MOVING INTO AND ACROSS CENTRAL CALIFORNIA
TODAY IS BRINGING GUSTY WINDS.

* WINDS: SOUTHEAST 15 TO 30 MPH WITH GUSTS TO AROUND 50 MPH 
  EARLY THIS MORNING. WIND SHIFTING TO WEST LATER IN THE 
  MORNING. 

* TIMING: THROUGH MID MORNING.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DANGEROUS DUE TO CROSS WINDS ON HIGHWAYS 41...46...58...AND 
  166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ098-099-232245-
/O.CON.KHNX.WI.Y.0003.120123T1800Z-120124T0300Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
642 AM PST MON JAN 23 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING FOR THE KERN COUNTY DESERTS. 

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING: FROM MID MORNING THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DANGEROUS DUE TO CROSS WINDS ON HIGHWAYS 14...58...178 AND 
  U.S. 395. AREAS OF BLOWING DUST ARE POSSIBLE AND COULD 
  LOCALLY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
141 
WWUS76 KHNX 231752
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
952 AM PST MON JAN 23 2012

CAZ089-231900-
/O.EXP.KHNX.WI.Y.0003.000000T0000Z-120123T1800Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
952 AM PST MON JAN 23 2012

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE
WEST CENTRAL SAN JOAQUIN VALLEY. 

WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS.

$$

CAZ091-231900-
/O.EXP.KHNX.WI.Y.0003.000000T0000Z-120123T1800Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
952 AM PST MON JAN 23 2012

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE
SOUTHWESTERN SAN JOAQUIN VALLEY. 

WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS.

$$

CAZ098-099-240200-
/O.CON.KHNX.WI.Y.0003.120123T1800Z-120124T0300Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
952 AM PST MON JAN 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE KERN COUNTY DESERTS. 

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING: THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
   MOJAVE...RIDGECREST. 

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DANGEROUS DUE TO CROSS WINDS ON HIGHWAYS 14...58...178 AND 
  U.S. 395. AREAS OF BLOWING DUST ARE POSSIBLE AND COULD 
  LOCALLY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
561 
WWUS76 KHNX 240149
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
549 PM PST MON JAN 23 2012

CAZ098-099-240300-
/O.CAN.KHNX.WI.Y.0003.000000T0000Z-120124T0300Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
549 PM PST MON JAN 23 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY DESERTS. 

WINDS HAVE DIED OUT OVER THE DESERT AREA BELOW ADVISORY CRITERIA.

$$

JDB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 22, 9:44 AM PST, 4 hours 12 minutes earlier.

Area forecast discussion, Jan 22, 9:44 AM PST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
944 AM PST SUN JAN 22 2012

.SYNOPSIS...
ANOTHER STORM SYSTEM IS ON ITS WAY...AND IS EXPECTED TO BRING HEAVY
MOUNTAIN SNOW TO THE SIERRA AND MORE RAIN TO THE LOWER ELEVATIONS
TONIGHT THROUGH MONDAY EVENING. AFTERWARD...A RIDGE OF HIGH PRESSURE
WILL BEGIN BUILDING AND SET UP OVER THE REGION ON TUESDAY...DENSE
VALLEY FOG WILL BE A GOOD BET DURING THE NIGHTS AND MORNINGS FOR
THE REST OF THE WEEK.

&&

.UPDATE...
LOTS OF UPPER LEVEL CLOUDS MOVING TROUGH CENTRAL CALIFORNIA THIS
MORNING. AREA OF CLOUDS ALONG ISENTROPIC LIFT AREA. MID LEVEL
CLOUDS ALONG A FRONT AROUND THE DELTA MAY STALL TOWARDS THE NORTH
SECTORS OF THE CENTRAL VALLEY AS UPPER LEVEL DYNAMICS WILL RACE
NORTH AWAY FROM THE FRONT. THUS MAINLY LIGHT PRECIPITATION TOWARDS
MERCED AND YOSEMITE AREA THIS AFTERNOON. THE HEAVIER PRECIPITATION
POTENTIAL SHOULD OCCUR LATER TONIGHT AS THE NEXT SYSTEM DEVELOPS
OFF SFO AND CENTRAL COAST. NO UPDATES PLANNED THIS MORNING.

.EARLY DISCUSSION...
THE CENTRAL CALIFORNIA INTERIOR IS EXPERIENCING A RELATIVELY TRANQUIL
MORNING AFTER THE STORMS OF SATURDAY. FRESNO ENDED A 60-DAY STRETCH
WITHOUT MEASURABLE RAIN WITH A RECORD BREAKING 0.79 INCH. /THE OLD
RECORD WAS 0.52 INCH...SET IN 2010./

THE UPPER-LEVEL TROUGH THAT BROUGHT THE RAIN AND MOUNTAIN SNOW TO
THE REGION HAS MOVED INTO THE ROCKY MOUNTAINS. BEHIND THE TROUGH...
AN UPPER-LEVEL RIDGE WAS OVER THE CENTRAL CALIFORNIA INTERIOR THIS
MORNING. THIS RIDGE BROUGHT CLEARING SKIES WHICH ALLOWED
TEMPERATURES IN SEVERAL CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY
LOCATIONS TO DROP INTO THE MID 30S BEFORE OVERRUNNING CLOUDS FROM
THE NEXT STORM MOVED INTO THE REGION.

SATELLITE LOOPS SHOW THE NEXT STORM RIDING A STRONG UPPER-LEVEL JET
TOWARD CALIFORNIA...AND RADAR INDICATES PRECIPITATION APPROACHING
THE MONTEREY COUNTY COAST. THE MODELS FORECAST PRECIPITATION TO
MOVE INTO THE SOUTHERN SIERRA NEVADA LATE THIS MORNING...AND INTO
THE SAN JOAQUIN VALLEY THIS AFTERNOON. THIS TIMING MAY BE A BIT SLOW
GIVEN THE SPEED WHICH THE OFFSHORE PRECIPITATION HAS SHOWN.

MODEL QPF HAS INCREASED WITH THE LAST FEW RUNS...AND IS NOW SHOWING
SIMILAR QPF TO THE FRIDAY NIGHT/SATURDAY STORM. THE MODELS
UNDERFORECAST THE PRECIPITATION WITH THAT STORM...AND ACTUAL
RAINFALL AND SNOW AMOUNTS FROM THIS STORM MAY BE HIGHER AS WELL.

SNOW LEVELS WILL FALL TO AROUND 4500 FEET NEAR YOSEMITE AND TO NEAR
5000 FEET IN THE TEHACHAPI MOUNTAINS BY MONDAY. A WINTER STORM
WATCH WAS ISSUED FOR THE SOUTHERN SIERRA NEVADA ABOVE 5000 FEET...
AND WILL UPGRADE THE WATCH TO A WARNING WITH THE MORNING PACKAGE.
WILL ALSO ISSUE A WINTER WEATHER ADVISORY FOR THE KERN COUNTY
MOUNTAINS ABOVE 5000 FEET FOR TONIGHT AND MONDAY. ALTHOUGH THE MAIN
PASSES...TEJON AND TEHACHAPI...WILL BE BELOW THE SNOW LEVEL...THERE
ARE COMMUNITIES SUCH AS FRAZIER PARK ND PINE MOUNTAIN CLUB THAT
WILL SEE ACCUMULATING SNOW AS WILL HIGHWAY 178 THROUGH THE WALKER
PASS...IMPACTING TRAVEL BETWEEN BAKERSFIELD AND THE INDIAN WELLS
VALLEY.

THE 06Z NAM-12 BRINGS A JET MAX TO THE CALIFORNIA COAST MONDAY
MORNING...AND OVER POINT CONCEPTION AT 21Z /1300 PST/. AS THE JET
DROPS SOUTHEAST ALONG THE COAST...THE HANFORD WARNING/FORECAST AREA
WILL BE IN THE LEFT FRONT QUADRANT. THE NAM-12 HAS SURFACE-COMPUTED
LIFTED INDICES OF -2 OVER WESTERN MERCED AND FRESNO COUNTIES MONDAY
MORNING...AND KINGS AND WESTERN TULARE COUNTIES MONDAY AFTERNOON.
THE NAM-12 HAS SURFACE-COMPUTED CAPES OF 400+ JOULES/KG OVER WESTERN
FRESNO COUNTY BY 18Z /1000 PST/ MONDAY...SHIFTING SOUTHEAST IN THE
AFTERNOON. THE MODELS UNDERFORECAST SATURDAY/S INSTABILITY UNTIL THE
12Z RUC...AND SUBSEQUENT RUNS. GIVEN THAT THE NAM-12 IS FORECASTING
UNSTABLE CONDITIONS OVER THE SAN JOAQUIN VALLEY NEARLY 36 HOURS IN
ADVANCE...HAVE ADDED ISOLATED THUNDERSTORMS TO ALL OF THE HANFORD
WARNING/FORECAST AREA FOR MONDAY EXCEPT THE KERN COUNTY DESERTS.

AFTER THIS NEXT TROUGH MOVES OUT OF THE REGION MONDAY NIGHT...AN
UPPER-LEVEL RIDGE MOVES INTO CALIFORNIA. 500-MB HEIGHTS OVER THE
CENTRAL CALIFORNIA INTERIOR INCREASE TO OVER 5820 METERS WEDNESDAY.
WITH A STABLE AIRMASS IN PLACE...EXPECT A RETURN OF NIGHT AND
MORNING TULE FOG TO THE SAN JOAQUIN VALLEY. THE MODELS ARE NOW
SUGGESTING ANOTHER UPPER-LEVEL TROUGH MAY MOVE INTO CALIFORNIA NEXT
FRIDAY.

&&

.AVIATION...
AREAS OF MVFR WITH LOCAL IFR CAN BE EXPECTED ALONG THE WEST SLOPES
OF THE SIERRA MAINLY NORTH OF KINGS CANYON BETWEEN 20Z TODAY AND 03Z
MONDAY. IFR CONDITIONS WILL DEVELOP OVER THE ENTIRE RANGE BY 06Z
MONDAY AS PRECIPITATION BECOMES WIDESPREAD. VFR CONDITIONS WILL
CONTINUE ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH
18Z MONDAY WITH LOCAL MVFR IN RA/BR IN THE SAN JOAQUIN VALLEY AND
SIERRA FOOTHILLS AFTER 00Z MONDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 6 PM PST MONDAY
ABOVE 5000 FEET FOR THE CAZ096-097.

WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 6 PM PST
MONDAY ABOVE 5000 FEET FOR THE CAZ095.

&&

PUBLIC...MV
AVN/FW...DUDLEY
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 22, 4:33 AM PST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
433 AM PST SUN JAN 22 2012

CAZ096-097-231245-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
433 AM PST SUN JAN 22 2012

...WINTER STORM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT THIS EVENING UNTIL EARLY
MONDAY EVENING. PLEASE REFER TO THE LATEST SFOWSWHNX FOR MORE
DETAILS. THERE IS ALSO A CHANCE FOR ISOLATED THUNDERSTORMS WITH
THIS STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT THIS EVENING UNTIL EARLY
MONDAY EVENING. PLEASE REFER TO THE LATEST SFOWSWHNX FOR MORE
DETAILS. THERE IS ALSO A CHANCE FOR ISOLATED THUNDERSTORMS WITH
THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ095-231245-
KERN COUNTY MOUNTAINS-
433 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THIS EVENING THROUGH
MONDAY EVENING. PLEASE REFER TO THE LATEST SFOWSWHNX FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH MONDAY EVENING.
PLEASE REFER TO THE LATEST SFOWSWHNX FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ089>094-231245-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
433 AM PST SUN JAN 22 2012

...MORE RAIN IS ON THE WAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER STORM SYSTEM WILL BRING ANOTHER ROUND OF MODERATE TO HEAVY
RAIN TO THE AREA THIS EVENING UNTIL MONDAY EVENING. PLEASE REFER TO
THE LATEST SFOSPSHNX FOR MORE DETAILS. THERE IS ALSO A CHANCE FOR
ISOLATED THUNDERSTORMS WITH THIS STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STORM SYSTEM WILL BRING ANOTHER ROUND OF MODERATE TO HEAVY
RAIN TO THE AREA THROUGH MONDAY EVENING. PLEASE REFER TO THE LATEST
SFOSPSHNX FOR MORE DETAILS. THERE IS ALSO A CHANCE FOR ISOLATED
THUNDERSTORMS WITH THIS STORM SYSTEM.

LATE NIGHT AND EARLY MORNING DENSE FOG DEVELOPMENT IS POSSIBLE BY
TUESDAY NIGHT AND CONTINUE THROUGH THE REMAINDER OF THE WEEK
THROUGHOUT THE SAN JOAQUIN VALLEY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 3:31 AM PSTWinter Storm WarningHNX38 hr
Jan 22, 3:31 AM PSTWinter Weather AdvisoryHNX38 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.